MAUDE Adverse Event Report: TORAX MEDICAL, INC. FENIX CONTINENCE RESTORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE

TORAX MEDICAL, INC. FENIX CONTINENCE RESTORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE
Model Number FXS16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Following a surgical procedure for reinforcement of the anal sphincter due to fecal incontinence, a patient was found to have fenix beads eroded through the anal canal leading to fenix device explant.The fenix device was used as part of the surgical procedure.-uneventful surgical procedure and device implant on (b)(6)2017; 3-4 vessels were stitched during the implant procedure to decrease bleeding.-the patient presented with discharge and tenderness; during a digital rectal exam the device was found to have eroded into the anterior rectum on (b)(6)2017.Symptoms began (b)(6)2017.-uneventful device explant (b)(6)2017 due to 2 fenix device beads found eroded through the anal canal; an infection was present at the exposure site.The fenix device was removed transanally.The device was intact at the time of explant.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Following a surgical procedure for reinforcement of the anal sphincter due to fecal incontinence, a patient was found to have fenix beads eroded through the anal canal leading to fenix device explant.The fenix device was used as part of the surgical procedure.Uneventful surgical procedure and device implant on (b)(6) 2017; 3-4 vessels were stitched during the implant procedure to decrease bleeding.The patient presented with discharge and tenderness; during a digital rectal exam the device was found to have eroded into the anterior rectum on (b)(6) 2017.Symptoms began (b)(6) 2017.Uneventful device explant (b)(6) 2017 due to 2 fenix device beads found eroded through the anal canal; an infection was present at the exposure site.The fenix device was removed transanally.The device was intact at the time of explant.The patient was reported as doing well after removal.

Brand Name
FENIX CONTINENCE RESTORATION SYSTEM
Common Device Name
IMPLANTED FECAL INCONTINENCE DEVICE
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6802365
Report Number3008766073-2017-00095
Device Sequence Number16314881
Product Code PMH
UDI-Device Identifier00855106005493
UDI-Public00855106005493
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/16/2020
Device Model NumberFXS16
Device Lot Number10522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age76 YR